Managing Drugs That Interfere With Warfarin
Dealing With Warfarin Interactions
Any time you start or stop taking any medication (prescription or non-prescription) or supplement, be sure to check with your healthcare provider. Extra monitoring may be necessary to see if your warfarin dosage needs to be adjusted.
Don't worry about "bothering" your healthcare provider with frequent questions about drug interactions. Interactions with warfarin can lead to life-threatening consequences -- some decrease the effectiveness of warfarin by increasing the risk of blood clots and strokes; other interactions increase the anticoagulant properties of warfarin by increasing the risk of dangerous internal bleeding. Your healthcare provider will understand and appreciate the seriousness of possible drug interactions with warfarin.
If you are on warfarin, it is best to simply get used to the idea (and the process) of checking with your healthcare provider before making any medication changes. Unfortunately, this is one of several inconveniences associated with warfarin therapy (it is also one of the reasons why researchers are diligently searching for a better alternative to this medication).